MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 CHANNEL DRAIN; WOUND DRAIN

C.R. BARD INC. (COVINGTON) -1018233 CHANNEL DRAIN; WOUND DRAIN
Catalog Number 072221
Medical Device Problem Code Restricted Flow rate (1248)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that wound drain tube was not able to drain so another one was opened and drained as normal.
 
Additional Manufacturer Narrative
The reported event was confirmed manufacturing related.Received: five photos were received for evaluation.The first one shows a top view of a round channel silicone drain.The second photo has an arrow pointing indicting flow issue.The third and fourth photo shows a zoom in of the wound drain connection.The fifth photo shows the zoom in of the adapter end.Visual evaluation of the returned sample noted one opened (without original packaging), used wound drainage tube.Visual inspection of the sample noted connected the tube to an in-house suction accessory and submerged the round drain in methylene blue solution (3 drops 1 percentage aq methylene blue per 100ml distilled water), but it did not flow.The drain tube was cut and silicone flash obstructing.This does not meet specification which states occlusion of connector and tube is not allowed.No actions can be taken at this time since a root cause was not identified.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: an effective closed suction drain system requires maintenance of the system to preserve patency.The drain must not be allowed to occlude nor the reservoir to completely fill; and reservoir suction must be maintained in order for the system to function properly.Verify that the system is functioning properly.If the system is not maintained properly, surgical complications, including hematomas, may result.In the event of occlusion of the drain, all wound drainage via the drain ceases.Careful attention to the drain will minimize the possibility of this problem.If occlusion does occur, the drain can be aspirated by connecting suction to the reservoir outlet or temporarily disconnecting the drain from the reservoir and applying suction directly to the drain.If an air-tight seal between the drain and the skin where the drain emerges is not achieved, the air leak must be rectified or the system must be converted to open drainage.An airtight seal between all system components (drain, adaptor and reservoir) is necessary for proper system function.Leaving the soft silicone elastomer drain implanted for any period of time so as to cause tissue ingrowth around the drain can interfere with easy removal and may effect the performance of the drain.The surgeon should monitor the patients rate of wound healing.Evacuators should be used in cardio-thoracic surgery only after the lung is fully expanded and all air leaks have sealed.Drain perforations or channels must lie within the wound or cavity to be drained, otherwise inadequate drainage may result.To avoid the possibility of drain damage or breakage: avoid suturing through drains.Drains should lie flat and in line with the skin exit areas.Particular care should be taken to avoid any obstacles to the drain exit path.Drains should be checked for free motion during closure to minimize the possibility of breakage.Drain removal should be done gently by hand.Drains should not be handled with pointed, toothed or sharp instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.Surgical removal may be necessary if drain is difficult to remove or breaks.Complications complications which may result from the use of this suction drainage system include the risks associated with methods utilized in the surgical procedure, as well as the patients degree of intolerance to any foreign object in the body.The advantages of wound drainage, particularly closed system drainage, are lost if an air-tight seal between the drain and the skin where the drain emerges is not achieved, or if the drain is allowed to become occluded or if the reservoir is not activated properly, doesnt function properly or is not monitored.Evacuators should be emptied and re-activated when required per hospital protocol.In the event an air-tight seal is not achieved, the reservoir will rapidly fill with air from the leak; subsequent drainage to the reservoir will occur only if allowed by gravity and wound exudate forcing the flow.Entry into the reservoir is allowed only by displacement of air in the reservoir by wound exudate flow.In this displacement process, air reflux from the reservoir to the wound can occur and increase the likelihood of back-contamination across the anti-reflux valve.In the event of drain occlusion by fibrin, clots, or other particulate matter, all wound drainage via the drain ceases.If the reservoir is not emptied when it is full, equilibrium between the drain and reservoir at wound pressure will ultimately occur and drainage from the wound site will cease.When the reservoir and drain are at the same pressure and the reservoir is full of fluid, the likelihood of back-contamination across the anti-reflux valve is increased.When used to drain the pleural cavity in the presence of an air leak, drains must be attached to an appropriate pleural cavity drainage system to prevent tension pneumothorax.Drain placement the surgeon should irrigate the wound with sterile fluid, then suction the irrigating fluid and gross debris from the operative site.Tubes should lie flat and in line with the anticipated skin exit.To facilitate later removal by manual traction, the tubing should not be curled, pinched, or sutured internally.Positioning of the drain in the body cavity, as well as the number of drains indicated, should be determined by the operating surgeon.Drain tubing should be placed within the wound by approximating the areas of critical fluid collection.Care must be taken to ensure that all drain perforations or channels lie completely within the wound or cavity to be drained.Taping or a triple loop suture (around and not through the tubing) will aid in preventing accidental drain displacement.Deep drainage is best accomplished by using one or more drains for each level of tissue.Each level should be evacuated by a separate vacuum source.Care must be exercised to avoid damage to the drain (see warnings).The tubing should be repeatedly checked during closure for free motion to avoid breakage and/or fragment retention within the wound.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that wound drain tube was not able to drain.So, another one was opened and drained as normal.It was reported that the five bottles were used in one case, three of the wound drain which did not work for drainage.They reported a problem with lot#ngjn0817.Three bottles of the same lot were used in this case.

Brand Name
CHANNEL DRAIN
Common Device Name
WOUND DRAIN
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19962685
Report Number1018233-2024-04821
Device Sequence Number8731522
Product Code GBX
UDI-Device Identifier00801741049835
UDI-Public(01)00801741049835(11)240304(17)290131(10)NGJP2050
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number072221
Device Lot NumberNGJP2050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by Manufacturer11/27/2024
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown